Drug Interactions With Orally Disintegrating Tramadol
The following sections explain in detail the potentially negative interactions that can occur when orally disintegrating tramadol is combined with any of the drugs listed above.
You should avoid alcohol while taking orally disintegrating tramadol. Alcohol interacts with this drug, potentially increasing the risk of serious side effects, such as extreme drowsiness, confusion, memory loss, or difficulty breathing (see Tramadol and Alcohol for more information).
The combination of carbamazepine (a seizure medication) and orally disintegrating tramadol should be avoided. Carbamazepine decreases the level of orally disintegrating tramadol in the blood, making it less effective. In addition, tramadol increases the risk of seizures, especially in people with a seizure disorder (see Tramadol and Seizures).
Taking cyclobenzaprine with orally disintegrating tramadol increases the risk of seizures. This combination should be avoided if possible, especially in people who already have seizure problems.
Combining orally disintegrating tramadol with dextromethorphan can cause a group of symptoms called serotonin syndrome. These symptoms include:
- Fast heartbeat
- Feeling faint
- Muscle spasm
- Difficulty walking
Talk to your healthcare provider before taking these medications together. Call your healthcare provider right away if you have any of these symptoms, as serotonin syndrome can be dangerous (see Tramadol and Serotonin Syndrome for more information).